• question-icon

    Suggest ways to control blood sugar levels

default
Posted on Thu, 14 May 2015 in Diabetes
Question: Hi. I am a 47 year male, ht. 5 ft 9 in. Weight 85 kg. Type 2 DM since 2010. Was prescribed Amaryl M1 forte morning and Jalra 50/1000 after dinner. In January 2015 I found the Hba1c shot to 7.9 from usual range of 6.6 to 6.8. The pp used to be around 200 and fasting bs around 145. Clearly the medication was not working. I was located in a refinery remote site away from cities and the camp doctor put me on insulin Lantus 28 unit at bedtime and apidra 12+8+10 unit. My blood sugar level went normal. Now I have come back to my hometown and did a hba1c . It was 6.7. I want to stop insulin and go back to oral medication. Please advise.
doctor
Answered by Dr. Ajish TP 1 hour later
Brief Answer:
You can change to oral medications + Lantus

Detailed Answer:
Hi,

Welcome to HCM. I have gone through the question and understand your concerns.

Your Hba1c currently is well controlled. You can switch to oral medications. It is better to keep Lantus along with oral medications as that will prevent worsening of blood sugars. You can safely stop Apidra.

Ideal option to start with is :

Tab Amaryl M1 before breakfast
Tab Janumet 50/500 after breakfast and after dinner ( That is the dose of Janumet irrespective of your sugar values)
Inj Lantus 10 u s/c at bedtime.

With this treatment the fasting sugars should be maintained between 80-130 mg/dl by adjusting the Lantus dose.

If your post prandial sugars (PPBS) and HbA1c go up with this treatment, you need to increase the dose of Amaryl M1 to twice daily.

Hope I have answered your questions. If you have any further queries I will be happy to help you.

Regards,

Dr Ajish TP [MD,DM]
Consultant Endocrinologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ajish TP 48 hours later
Dear Doctor


Thanks for your repy. I have the following querries:

1. Can I replace Janumet 50/500 with Jalra 50/500 as the former is very expensive?
2. Is there a way to stop Lantus also? Can there be a oral medication for basal insulin level?
3. My diabetic friends are prescribed medicines like ADvog (voglibose), EUrepa (Repaglinide) and tradgenta and they are getting results. what is your opinion on these recent medications.

Oral medication earlier has induced acid reflux in me, which got stopped after I started taking insulin. Your suggestion in this regard?

Thanks
doctor
Answered by Dr. Ajish TP 46 minutes later
Brief Answer:
See detailed answer

Detailed Answer:
Hi ,

Welcome back. The answers to your questions are

1. Jalra M can be replaced for Janumet with same effect. Both are same group of medicines ( Sitagliptin and Vildaglipin) with same effect on reducing blood sugars and similar side effects

2. There are no oral medications as a substitute to insulin. It is better to keep a basal insulin ( not a must in treatment)

3. Trajenta is linagliptin ( similar to Sitagliptin and Vildaglipin). It can be used as a replacement to Jalra or Januvia with similar effects. Only advantage in Trajenta is that same dose can be given in patients with kidney or liver disease, while dose of Sitagliptin and Vildaglipin has to be adjusted in these situations.

Voglibose and Repaglinide are old medications. Voglibose decrease the blood glucose after a meal - side effect is gastritis. Repaglinide is similar action to Glimepiride ( Amaryl) - only advantage is it can be used in patients with kidney disease.

So Trajenta and Eurepa are similar to Janumet and Amaryl that you are taking at present. Voglibose 0.2 or 0.3 mg can be added to treatment if your after food blood glucose are difficult to control, but it will increase the gastric reflux.

My suggestions:

Stick on to Amaryl + Metformin + Jalra + Lantus as of now till the HbA1c is below 7%. Stop insulin after that if you are not comfortable with injections. Follow up A1c - if slight increase : increase the dose of Amaryl or add Voglibose.

If A1c is still under control stop Jalra.

Diet modifications- with frequent small quantities of low calorie high fibre diet and regular aerobic exercise can help you with reducing these medicines.

Good luck.
Regards
Dr Ajish TP


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ajish TP

Endocrinologist

Practicing since :2002

Answered : 819 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Jalra

doctor1 MD

I have uploaded my last report which shows my sugar average at 6.1 down from 13.5 in frbruary I am taking jalra 50 ,dimacron mex 500 both once a...

doctor1 MD

Dear Sir I am diabetic for last 9 years, I am under medication and taking Glycomet GP2 & Jalra 50 (Before food in morning and night) for last 5...

doctor1 MD

my mother is suffering from type 2 diabetes for six years. currently she is having medicines like jalra m and diamicron xr 60. also ryzodeg insulin...

doctor1 MD

in the early morning at 4 am my blood sugar value is 228 mg/dl and at 7 am it is 153 mg/dl.in the night I took jalra 50mg tab 1 no and glynase 5 mg...

Get personalised answers from verified doctor in minutes across 80+ specialties

192 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ajish TP
  • Q - Suggest remedy for stress induced diabetes

  • Q - Does thyroid induce sudden weight gain during pregnancy?

  • Q - Suggest treatment for severe cold and chronic pain in lower back

  • Q - Suggest treatment for hashimotos thyroiditis

  • Q - What does light vaginal bleeding post Mifegest kit usage indicate?

  • Q - Suggest dosage of Eltroxine with TSH level of 10

  • Q - Suggest treatment for hypothyroidism

  • Q - Suggest ways to maintain healthy blood sugar levels

  • Q - What causes low blood sugar level?

  • Q - What causes swollen lymph nodes on neck with normal CT scan?

backtotop2